MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-018-135
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a trailblazer catheter broke and that a piece of catheter remained in the patient body.
 
Additional Manufacturer Narrative
The trailblazer unit was returned loaded inside a protective hoop.No ancillary devices were included.Visual inspection was performed.It was observed the distal end of the catheter was fractured.The working length of the catheter was approximately 138.5cm.The two distal marker band were not returned.The proximal marker band was located approximately 4.5cm from the distal end of the catheter.Approximately 0.5cm proximal the marker band the trailblazer was kinked.The trailblazer showed signs of the catheter material stretching distal the marker band.Analysis summary/results: the trailblazer was fractured and the distal portion was not returned for investigation.The distal portion likely included two of the three marker bands.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7585465
Report Number2183870-2018-00324
Device Sequence Number1590452
Product Code DQY
UDI-Device Identifier00821684073919
UDI-Public00821684073919
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2018
Device Catalogue NumberSC-018-135
Device Lot NumberA252330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2018
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer06/22/2018
08/08/2018
Initial Report FDA Received Date06/10/2018
Supplement Report FDA Received Date07/20/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR